Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A property of groups of non-exponential growth


Author: Shmuel Rosset
Journal: Proc. Amer. Math. Soc. 54 (1976), 24-26
MathSciNet review: 0387420
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: We prove that in a finitely generated nonexponential group a normal subgroup with a solvable quotient is finitely generated. This extends a theorem of Milnor which has the same conclusion if the group is also assumed to be solvable. The proof uses a lemma of Milnor, but in a different, simpler, way.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0387420-5
PII: S 0002-9939(1976)0387420-5
Article copyright: © Copyright 1976 American Mathematical Society